Alert archive / Mississippi / Flash Flood Watches in 2009

Flash Flood Watch 19, NWS Jackson, MS

September 24, 200937 counties in Mississippi

NWS Jackson, MS issued this flash flood watch at Sep 24, 2009, 4:03 AM CDT for 37 counties in Mississippi. It took effect at Sep 24, 2009, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2009, 4:03 AM CDT (09:03 UTC)
In effect from
Sep 24, 2009, 1:00 PM CDT
Expired
Sep 24, 2009, 4:19 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 37 counties

Adams County, MS, Attala County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Copiah County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Kemper County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Sep 23, 9:32 PM CDT, 6 hours 31 minutes earlier.

Area forecast discussion, Sep 23, 9:32 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CDT WED SEP 23 2009

.DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE
TO DRIFT NORTH ACROSS THE FORECAST AREA THIS EVENING.  WHILE THE
ACTIVITY HAS DISSIPATED A BIT IN INTENSITY...SOME POCKETS OF HEAVY
RAIN DO CONTINUE TO FALL OVER PORTIONS OF THE AREA.  AS A RESULT...
SOME LOCALIZED AREAS COULD SEE SOME RAINFALL RATES ON THE ORDER OF
1-2 INCHES IN JUST AN HOURS TIME.  THIS WILL LIKELY CAUSE SOME
PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR
DRAINAGE AREAS.

WHILE MUCH OF THE ACTIVITY IS EXPECTED TO CONTINUE TO SLOWLY
DISSIPATE THROUGH THE LATE EVENING HOURS...A STALLED FRONT IS
ORIENTED NORTH TO SOUTH IN MY WEST NEAR THE MISSISSIPPI RIVER.
BECAUSE OF THIS...THE BETTER RAIN CHANCES THROUGH THE OVERNIGHT
HOURS WILL BE ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 55
CORRIDOR.

THE FORECAST LOOKS IN PRETTY GOOD SHAPE FOR TONIGHT.  I WILL MAKE
SOME MINOR ADJUSTMENTS TO THE HOURLY GRIDS AS A RESULT OF CURRENT
TRENDS.  UPDATED PRODUCTS WILL BE SHIPPED MOMENTARILY.

&&

.AVIATION...A COMBINATION OF SCATTERED CONVECTION...STRATUS...AND
FOG THROUGH THE NIGHT WILL KEEP MVFR/IFR CEILINGS AT MOST LOCATIONS
THROUGH THE OVERNIGHT HOURS.  CONVECTION AND FOG WILL ALSO KEEP A
VARIETY OF VISIBILITIES ACROSS THE AREA TONIGHT AS SITES FOR THE
MOST PART THROUGH THIS EVENING WILL REMAIN VFR...BUT BRIEFLY DROP TO
MVFR/IFR STATUS WHERE CONVECTION IS OBSERVED.  THROUGH THE NIGHT
THOUGH...WITH FOG EXPECTED TO DEVELOP AT MOST LOCATIONS...
VISIBILITIES WILL FALL TO MVFR/IFR STATUS.  THIS WILL ESPECIALLY BE
THE CASE AT LOCATIONS ALONG AND EAST OF INTERSTATE 55...KJAN...
KGTR...KMEI...AND KHBG...WHERE VISIBILITIES AND CEILINGS COULD FALL
TO LIFR STATUS AROUND SUNRISE THURSDAY MORNING.  BOTH CEILINGS AND
VISIBILITIES WILL IMPROVE THROUGH THE MORNING HOURS THURSDAY.
HOWEVER...SCATTERED CONVECTION WILL AGAIN BE POSSIBLE AT ALL TAF
SITES THROUGH THE AFTERNOON AND EVENING HOURS THURSDAY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

19
Hazardous weather outlook, Sep 23, 2:53 PM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT WED SEP 23 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
253 PM CDT WED SEP 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE COMBINED EFFECTS OF A STALLED FRONTAL BOUNDARY...ABUNDANT
MOISTURE AND DAYTIME HEATING WILL BRING ANOTHER ROUND OF SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. THESE SHOWERS
WILL BRING THE POSSIBILITY FOR TORRENTIAL DOWNPOURS AND PONDING OF
WATER ON ROADWAYS AND IN LOW LYING AREAS ESPECIALLY WITH STORMS THAT
MOVE REPEATEDLY ACROSS THE SAME AREA. ONCE AGAIN THE POTENTIAL FOR HEAVY
RAIN WILL WANE DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 10:08 PM CDTFlash Flood WarningJANKemper, Neshoba50 min
Sep 24, 9:23 AM CDTRiver Flood WarningJANClay24 hr
Sep 24, 5:48 PM CDTFlash Flood WarningJANAttala, Choctaw65 min

Nearby

Flash Flood Watches in Mississippi, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.